Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here
Read the community guidelines before posting ✨

Relapse?

Dr PirateDr Pirate Trust me, I'm a doctorPosts: 8,303
I'm not sure if this is the right term, thing is.. Upto about 6 months ago, I was on painkillers constantly for joint pains and the like. I hadn't used any painkillers in about that time, but this week I've had to take Ibuprofen again to ease pain, but today I have gone back to the same cocktail of meds I was using before (60mg Codine, 1g Paracetemol, 100mg Tramadol, 400mg Ibuprofen)

I'm just really worried that I'm gonna become dependant on my pills again, any advice? =\
«1

Comments

  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    K they havent helped, gonna talk 400mg more Ibuprofen and see if that helps.

    the Tramadol have just made me drouzy ;<
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I dont think you are supposed to mix Ibruprofen with Tramadol are you?

    None of those drugs, other than codine have physical addiction potential, though you could get into a habit of taking them.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    I was taking the Codine/Paracetamol and Ibuprofen constantly for about a year, then about 10 months ago I was prescribed Tramadol and was taking that for about 4 months, then the pains started to ease off, so I stopped taking any pills at all.

    It's scaring me, that I may have to go back to not going out, not being able to walk in the mornings, and basically not being able to live a normal life again :(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    From my understanding Tramadol is a stronger version (in a similar group of drugs) as Ibruprofen, and therefore mixing them isnt all that wise.

    Because of their different actions you can mix Paracetamol and codine with Ibroprofen or Tramadol.

    What sort of pain issues do you have, if you dont mind me asking?
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    well, I've been diagnosed as having Joint hypermobility syndrome with a marphanoid habitus, which basically means my joints are too loose at times and cause seering pain. Luckily I only get the pains in my legs, and not all over like some people, but it still hurts like hell, I take the Ibuprofen and tramadol to stop the muscles from swelling like they have in the past and that in turn helps to ease the pain.

    The Codine/Paracetamol Take care of alot of the pain, but due to them being such a high dose I can't take too many, so I have to take more anti inflamitries.

    If I'm making no sense atm its because the Tramadol has made me incredibly drowzy.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Its not a problem, I know someone who has serious arthritus, so is in a somewhat similar situation in terms of pain medication.

    60mg of codine isnt a massive dose, its about a middle dose from what I know (though of course I'm not a GP or anything), the problem with it is, is its relatively short action, it only lasts about 2-3 hours, but you cant take paracetamol that often.

    What dose of Taramadol are you on? 50mg or more? 100mg can make people quite drowsy.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    2x 50mg for Tramadol.

    I was told by the rhumatologist (sp) that the amount of codine I was taking was about the most someone of my height/weight can handle without serious side effects.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Sorry, I just realised you told me how much Tramadol you were taking from the start.

    100mg can be a bit punchy in terms of making you sleepy, how often are you dosing that? Once every 6-8 hours is the norm I know of.

    Unless you are especially slight 60mg isnt really the highest dose you can take, they could up you to 100mg I recon, though its not really my diagnosis.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    Well I'm borderline annorexic (sp) (6'5 9stone.) I'll probably not be taking any more medication for the rest of the day, as I don't really wanna be feeling any more drowzy than I do right now =\
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Ahh, that would explain the limit on the codine then, are you experiencing any problems from it, it can back you up in the bum area, if you know what I mean.

    If just pain control med's arent working you might want to look into something quite different, maybe like hydrotherapy or acupunture, just a thought.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    Being Hydrophobic the hydrotherapy isn't sounding too appealing, but acupuncture... My mum had that to help with her Migranes and she said it helped alot, So I will have to mention it the next time I am at the doctors.

    I've not experianced any constipation btw ;p

    Cheers Bong, I was quite worried and needed someone to talk with.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Not a problem, I have actually had Tramadol in the past, I didnt really care for it, Voltarol was nicer I thought, though technically its classed as not being as strong.

    I still think you should look into whether Tramadol and Ibruprofen can be mixed together, dig out the leaflets which came with them and check, if Tramadol isnt supposed to be used with NSAI's then that includes Ibroprofen.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    I've just checked the leaflet on the Tramadol and it doesn't mention anything about other medication, other than certain epilepsy pills.

    The drowzyness is starting to wear off, but only slightly
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    OK, I'm mistaken on this one then, I just know when a friend of mine was given Tramadol he was told by his GP not to touch Ibruprofen, maybe his GP was just a bit wierd.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    There may have been differant circumstances for your friend, the Tramadol leaflet did say that they can cause you to have a dry mouth... And it has, which is quite annoying because I'm going to run out of Dr Pepper at this rate ;(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I've just done a bit of research and it seems I am indeed mistaken, Tramadol doesnt have any interactions with NSAI at all. Dont mind me.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    It was a sound assumption (sp) I can see where you are coming from, seeing as they are both anti-inflamitories, thanks again, you've kept my mind active and helped me to stay awake, whereas I would have been asleep/passed out due to the tramadol.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Tramadol does seem, according to the more doom leaning websites I've had a look at to have some addiction potential, though I've never heard that in the UK.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    The only thing I could possibly be addicted to in the stuff I'm taking is the ibuprofen, but thats because they are mild and don't have many side effects, so I can take them when I feel any pain coming on.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Dont take too many though, they can lead to ulcers, oh and always take a little food before taking Tramadol.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    Yeah, I know about Ibuprofen and stomach lining, not the greatest combo in the world. I was about to stick on some pizza... get some food down me so I don't feel as drowzy.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    If you cant eat or its the middle of the night or something, then just some milk will do, just to line the stomach a bit.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    lol, that's exactly what my mum would say, followed by "Milk is liquid food you know."
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    bongbudda wrote:
    OK, I'm mistaken on this one then, I just know when a friend of mine was given Tramadol he was told by his GP not to touch Ibruprofen, maybe his GP was just a bit wierd.

    I was also told not to take Ibuprofen when I was on Tramadol by my GP. Can't remember why though.
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    I'm feeling quite numb, no clue why... this combo has never had this effect before...
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Numb how? Like a lack of feeling of touch?
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    just as in, spaced... If I'm still for more than 10/15 seconds, I cant feel anything below my neck, its quite odd.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Its probably just tiredness brought on by the med's but it might be worth mentioning next time you see your GP.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Dr Pirate, have you considered asking your GP to refer you to a pain clinic?
  • Dr PirateDr Pirate Trust me, I'm a doctor Posts: 8,303
    I've never even heard of one before =\
Sign In or Register to comment.